Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Diabetic and heart patient. During intercourse takes long time to ejaculate. Cause and treatment?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
My fiancé can not ejaculate. He has type 1 diabeties, as well as a heart condition. When he does ejaculate it is hours into sex, and I can not go that long. I am not sure if his diabeties is effecting his sensitivity or is he possible has low-T? I don't know how to help him
Posted Tue, 22 Oct 2013 in Erectile Dysfunction
Answered by Dr. Kulsoom Qureshi 1 hour later
Brief Answer:
First find out the cause then treat him

Detailed Answer:
Thanks for discussing your problem with us.
There are many possible causes of delayed or absent ejaculation including certain chronic health conditions ( as you rightly pointed out), surgeries and medications or it may be caused by substance, problems with mental health such as depression, anxiety or stress. However, in many cases, delayed ejaculation is due to a combination of physical and psychological concerns.
Some physical causes of delayed ejaculation include certain birth defects affecting the male reproductive system, injury to the pelvic nerves that control orgasm, certain infections, prostate surgery, heart diseases, prostate infection or diabetic neuropathy, stroke or nerve damage to the spinal cord, multiple sclerosis, hormone-related conditions, such as low thyroid hormone, or low testosterone as you are suspecting.
Possible psychological causes of delayed ejaculation are depression, anxiety or other mental health conditions & relationship problems due to stress, poor communication, cultural or religious taboos, sexual fantasies etc.
There are many medications and other substances that can cause delayed ejaculation for example antidepressants, certain high blood pressure medications, certain diuretics, some antipsychotics, alcohol abuse, prolonged use of illegal drugs.
Older age may well be a contributing factor.
Treatment for delayed ejaculation depends on the underlying cause.
Best is to take him to a Urologist. The doctor will take a detailed history to shortlist the probable causes. He will then conduct a physical examination of his genitalia.
The doctor will also do some blood tests for control of diabetes, low testosterone levels and other physical health problems.
Urine tests may be used to look for signs of diabetes, infection and other underlying health conditions.
As I have already mentioned treatment depends on the underlying cause but may include taking a medication or making changes to medications he currently takes, undergoing psychological counseling, or addressing alcohol abuse or illegal drug use.
I have given you a summary of the issue. Hope this is helpful for you.
Best Regards
Above answer was peer-reviewed by
Follow-up: Diabetic and heart patient. During intercourse takes long time to ejaculate. Cause and treatment? 12 hours later
Thank you Dr. Qureshi I will talk with him about this, this upcoming weekend and go from there. I greatly appriciate your help!
Thank you,
Answered by Dr. Kulsoom Qureshi 10 hours later
Brief Answer:
Thanks for the reply

Detailed Answer:
You are welcome here with all your health related problems.
Have a nice day.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor